Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 24, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 14, 2008, 2:47 PM MST for Pima County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2008, 2:47 PM MST (21:47 UTC)
- Expired
- Jul 14, 2008, 4:45 PM MST
- In force
- 118 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 48 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 142147 FFWTWC AZC019-142345- /O.NEW.KTWC.FF.W.0024.080714T2147Z-080714T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 247 PM MST MON JUL 14 2008 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES FAR NORTHEAST TUCSON... * UNTIL 445 PM MST * AT 238 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED EXTREMELY HEAVY RAINFALL FROM A STRONG THUNDERSTORM NEAR FAR NORTHWEST TUCSON AND THE REDINGTON PASS AREA. EXPECT RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WITH THIS STORM. MOVEMENT WAS TO THE NORTHEAST AT 5 TO 10 MPH * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TANQUE VERDE WASH...BEAR CREEK...RINCON CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...HIGHWAYS AND UNDERPASSES. LAT...LON 3250 11048 3215 11047 3206 11074 3240 11092 $$ MEYER
2 follow-up statements
000 WGUS75 KTWC 142220 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 320 PM MST MON JUL 14 2008 AZC019-142345- /O.CON.KTWC.FF.W.0024.000000T0000Z-080714T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 320 PM MST MON JUL 14 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 310 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAINFALL FROM NEAR THE REDINGTON PASS AREA TO THE NORTHERN RINCON MOUNTAINS. RAIN GAGES IN THE AREA WERE REPORTING UP TO 1 INCH OF RAINFALL WITHIN 45 MINUTES WITH RADAR RAINFALL ESTIMATES UP TO 2 INCHES IN SOME LOCATIONS. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SAN PEDRO TANQUE VERDE WASH...DEER CREEK...RINCON CREEK...TURKEY CREEK...BEAR CREEK...AGUA CALIENTE WASH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3250 11048 3215 11047 3206 11074 3240 11092 $$ MEYER
000 WGUS75 KTWC 142338 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 438 PM MST MON JUL 14 2008 AZC019-142346- /O.EXP.KTWC.FF.W.0024.000000T0000Z-080714T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 438 PM MST MON JUL 14 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM MST FOR NORTHEASTERN PIMA COUNTY... ALTHOUGH THE HEAVY RAINFALL THAT FELL ACROSS NORTHEAST PIMA COUNTY EARLIER THIS AFTERNOON CONTINUES TO DRAIN INTO WASHES...CREEKS AND OTHER LOW LYING AREAS...THE THREAT OF FLASH FLOODING HAS SUBSIDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AT 445 PM MST. LAT...LON 3250 11048 3215 11047 3206 11074 3240 11092 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:30 PM MST, 17 minutes earlier.
Area forecast discussion, Jul 14, 2:30 PM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST MON JUL 14 2008 .SYNOPSIS...PLENTY OF MOISTURE FOR A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTHEAST ARIZONA THIS WEEK. && .DISCUSSION...MORE SUNSHINE TO START THE MORNING THAN RECENT DAYS...MOST DEBRIS CLOUD IS ACROSS NORTHERN COUNTIES. 12Z KTUS SOUNDING SIMILAR WITH PRECIPITABLE WATER AT 1.83 SO PLENTY WET. RAIN COOLED FROM PLENTY OF PRECIP COVERAGE YESTERDAY AND SLIGHT WARMING AROUND H5 SO WE HAD TO WORK A LITTLE LONGER TO GET CONVECTION GOING TODAY...BUT WE WERE FIRING BY 10 AM ANYWAY. HEAVY RAIN ONCE AGAIN THE MAIN CONCERN...BUT ISOLATED WET MICROBURSTS NOT HARD TO VISUALIZE. STRONG WAVE THAT WAS PUSHING THROUGH SOUTHERN SONORA AND THE GULF NOW ON THE OTHER SIDE OF BAJA AND PUSHING OUT INTO THE PACIFIC...PERHAPS LESS FOCUS TODAY BEHIND THIS...BUT THERE ARE LOTS OF WIGGLES AND WEAKNESSES IN THE FLOW IN PLACE AND UPPER LEVEL CONDITIONS REMAIN FAVORABLE OVER THE SOUTHEASTERN PART OF THE STATE. EARLIER UPDATE TO FORECAST WORKING OUT WELL. THE RIDGE ORIENTATION BECOMES A LITTLE LESS FAVORABLE ON THE LARGE SCALE THIS WEEK...WE WONT BE ABLE TO MAINTAIN THIS LEVEL OF MOISTURE FOREVER...BUT AT THE SAME TIME WE ARE PROBABLY BEING TOO AGGRESSIVE WITH OUR TREND TOWARD LESS CONVECTION. && .AVIATION...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EARLY NIGHTTIME HOURS INTO TUESDAY. CLOUD DECKS WILL GENERALLY BE 4-7K FT AGL...WITH LOWER CEILINGS IN HEAVY RAIN. VISIBILITIES AT TIMES WITH THE STRONGEST STORMS AS LOW AS 1 MILE OBSCURING MOUNTAINS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:03 PM MST | Flash Flood Warning | TWC | Pima | 117 min |
| Jul 13, 5:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 57 min |
| Jul 13, 6:34 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 56 min |
| Jul 13, 6:55 PM MST | Areal Flood Advisory | TWC | Cochise | 110 min |
| Jul 13, 8:40 PM MST | Areal Flood Advisory | TWC | Cochise | 110 min |
| Jul 13, 10:05 PM MST | Areal Flood Advisory | TWC | Graham | 115 min |
| Jul 14, 12:10 PM MST | Areal Flood Advisory | TWC | Cochise | 110 min |
| Jul 14, 1:41 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 14, 1:46 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 14, 2:06 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Jul 14, 3:04 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
| Jul 14, 3:14 PM MST | Areal Flood Advisory | TWC | Pinal | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.